10 x 10’s
Product Name : PARAGEN TABLETS
Name and strength of active ingredient:
Each tablet contains : Paracetamol 500 mg
Round, flat, three color-layered tablet (yellow, orange and yellow) with scored on one side (1A 906/31) or
Round, flat, three color-layered tablet (white, orange and white) with scored on one side (1A 297/31)
Round, flat, two color-layered tablet (white and green) with scored on green color-layered side (1A 341/31)
Paracetamol is a para-aminophenol derivative that has analgesic and antipyretic properties and weak anti-inflammatory activity. The mechanism of analgesic action may be due to inhibition of prostaglandin synthesis both centrally and peripherally.
Paracetamol is readily absorbed from the gastro-intestinal tract with peak plasma concentrations occurring about 10 to 60 minutes after oral administration. Paracetamol is distributed into most body tissues. It crosses the placenta and is present in breast milk. Plasma-protein binding is negligible at usual therapeutic concentrations but increases with increasing concentrations. The elimination half-life of paracetamol varies form about 1 to 3 hours. Paracetamol is metabolized predominantly in the liver and excreted in the urine mainly as the glucuronide and sulphate conjugates. Less than 5% is excreted as unchanged paracetamol.
For symptomatic relief o mild to moderate pain and fever.
Recommended Dose :
Children 6 to 12 years : ½ to 1 tablet
Children over 12years and adults : 1 to 2 tablets
These doses may be given 4 to 6 hours when necessary up to a maximum of 4 doses in 24 hours.
Mode of Administration :
Swallow with a glass of water.
Hypersensitivity to paracetamol.
Warnings and Precautions :
Dosages in excess of those recommended may cause liver damage. This product should not be taken continuously for more than 5days. Patients suffering form liver or kidney disease should consult a doctor or pharmacist before taking this product.
Do not use for fever over 39.5°c, fever persisting longer than 3days or recurrent fever unless directed by a doctor.
Caution in patients with alcohol dependence.
Avoid alcohol beverages while taking this product because it may increase the risk of liver damage.
Do not take more than directed or for a longer time.
Do not take with any other paracetamol-containing products.
Stop taking this product and consult a doctor immediately if you experience an allergic reaction such as rash, urticaria, difficulty breathing, swelling of lips, tongue, or face.
Keep out of the reach and sight of children.
Interactions with Other Medicaments :
|Antacids||Delayed and decreased absorption of paracetamol.|
|Anticoagulants such as warfarin, thrombolytics||May potentiate effects of these drugs.|
|Anticonvulsants, isoniazid||May increase risk of hepatotoxicity.|
|Phenothiazines||May result in hypothermia.|
|Hepatotoxic medicines and microsomal enzyme inducers such as rifampicin||May increase risk of paracetamol toxicity.|
|Metoclopramide||Absorption of paracetamol may be accelerated.|
|Cholestyramine||Reduced paracetamol absorption.|
|Chloramphenicol||Increased chloramphenicol half-life.|
|Lamotrigine||Reduced lamotrigine half-life and increased the percentage of lamotrigine recovered in the urine.|
|Interferons||Paracetamol enhance the antiviral effect.|
Pregnancy and Lactation :
Pregnancy FDA, category B. It can be used in any stage of pregnancy
Lactation Small amount of paracetamols distributed into breast milk. It can be used in nursing mother.
Undesirable Effects :
Side effects of paracetamol are rare and usually mild, although hematological reactions including thrombocytopenia, leucopenia, pancytopenia, neutropenia, and agranulocytosis have been reported. Skin rashes, and other hypersensitivity reactions occur occasionally.
Overdose and Treatment :
Ingestion of as little as 10 to 15g of paracetamol by adults may cause severe hepatocellular necrosis and, less often, renal tubular necrosis. The risk of severe toxicity after acute paracetamol overdose appears to be less in children than in adults at comparable doses; however, chronic use of supratherapeutic doses in children has resulted in unintentional overdoses and severe hepatotoxicity. Early signs of overdosage (Very commonly nausea and vomiting although they may also include lethargy and sweating) usually settle within 24hours. Abdominal pain may be the first indication of liver damage, which is not usually apparent for 24 to 48 hours and sometimes may be delayed for up to 4 to 6 days after ingestion. Liver damage is generally at a maximum 72 to 96 hours after ingestion. Hepatic failure, encephalopathy, coma, and death may result. Complications of hepatic failure include acidosis, cerebral oedema, haemorrhage, hypoglycaemia, hypotension, infection, and renal failure.
Prompt treatment is essential. In the event of an overdosage, patients should be referred to hospital urgently. Activated charcoal may be used to reduce gastrointestinal absorption, if it can be given within 1 hour of the overdose, and if more than 150 mg/kg of paracetamol has been ingested.
If activated charcoal is given, it should be best cleared from the stomach to prevent it reducing oral absorption of the antidote. Antidote treatment should be started as soon as possible after suspected paracetamol ingestion and should not be delayed.
Choice of antidote.
Initial dose 150 mg/kg of acetylcysteine in 200 ml of glucose 5% over 15mins. Followed by IV infusion of 50 mg/kg in 50ml of glucose 5% over the next 4 hours and then 100mg/kg in one liter over the next 16 hours. Sodium Chloride 0.9% may be used where glucose 5% is unsuitable. The volume of intravenous fluids should be modified for children. If an anaphylactoid reaction develops, the infusion should be stopped and an antihistamine given; it may be possible to continue the acetylcysteine infusion at a slower rate.
Initial dose of 140 mg/kg as a 5% solution followed by 70 mg/kg every 4 hours for an additional 17 doses.
The usual dose of methionine in adults and children over 6 years is 2.5g every 4 hours for 4 doses starting less than 10 to 12 hours after ingestion of the paracetamol and provided the patient is not vomiting. Children under 6 years should be given 1 g every 4 hours for 4 doses.
Storage Condition :
Store below 30°C.
Dosage Forms and Packaging Available :
Plastic bottle of 100 and 1,000 tablets.
Strip 10 tablets packed 10 and 100 strips in box.